MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT SYSTEM; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT SYSTEM; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Not available for return.
 
Event or Problem Description
It was reported that the day following observation of the right renal stent occlusion, the patient was treated by performing a thrombectomy and placement of a vbx stent into the right renal artery over the previously placed icast stent.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: the icast covered stent was reported to have occluded one day after the it had been deployed in the patient¿s right renal artery.The procedure being performed was a juxtarenal abdominal aortic aneurysm (aaa) repair where the icast covered stent was used to keep the renal artery patent through a fenestration in the aortic endograft.As the device in question had been implanted, a physical review of the icast covered stent could not be performed.Multiple questions of the institution regarding the case were answered.They are detailed below: 1.What was the disease state? -juxtarenal aaa with maximum aneurysm diameter of 53.3 mm.2.Was the stent used as a fenestration for an endograft?- yes, a pbranch-26-22-a.3.What diameter was the native renal artery? -diameter of right renal at intended distal landing site was 5.0 mm.4.Did the stent extend beyond the diseased portion of the lesion both proximally and distally? ¿unknown.5.Was the stent post dilated? if so what diameter balloon was used? -yes, a 10 mm x 2 cm balloon was used.6.Was the stent flared at the ostium? - yes, it was flared 60 degrees.7.Where in the stent was the thrombus formation?- per op note ¿inferior branch of the main renal artery¿.8.Where anti coagulation meds administered during and after the case? ¿unknown.Based on the response of the questions, the most probable root cause of the complaint is that the icast covered stent did not extend beyond the diseased portion of the lesion.The instructions for use specify the following: introduction and positioning of the icast covered stent.Step 5.Position the icast covered stent across the target lesion using the radiopaque markers on the catheter.These markers identify the proximal and distal ends of the device, respectively.Note: if balloon dilatation of the obstruction is performed, the icast covered stent length should cover the entire lumen segment treated with balloon dilatation.For treatment of stenotic or obstructive lesions, the icast covered stent should extend a minimum of 1 cm proximal and distal to the margins of the lesion.The design requirement description per the product requirement-icast otw tracheobronchial covered stent (dd004192 rev 09) sites the following pr_6.2.3 deployed stent length & foreshortening fda guidance #006: stent must be long enough post-deployment to span stricture.The design requirement is that all stent must not foreshorten more the 26% post nominal inflation deployment.Foreshortening is defined as the average stent length change from crimped state to deployed state based on inflation to nominal pressure.A review of the performance and quality inspection data shows that this lot of icast covered stents passed all requirements, specifically the stent recoil and foreshortening requirements as they relate to the stent dimensions after the stent has been deployed.Below is a list of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ¿ ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr/7fr) depending on size.¿ ability to deploy the stent at nominal pressure (8atm).¿ ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.¿ ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.¿ balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).¿ verification of the stent length post deployment (foreshortening).¿ verification of stent diameter post deployment (recoil).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: ¿ balloon hole skive dimensional verification.¿ stent securement testing.¿ proximal balloon weld tensile testing as detailed above.¿ distal tip tensile testing.¿ catheter leak check.A review of the device history records indicates that this lot of catheters passed all quality and performance requirements.A review of the non-conformance reports going back 3 full years (01 jan 2017 to 31 jan 2020) was conducted.The review was conducted to ensure that there have been no non-conformances related to the product failing to meet the foreshortened stent length post nominal inflation deployment of the stent.There have been no instances in the last 3 years where any product failed to meet the stent foreshortening requirement.Conclusion: based on the details of the reported incident and response to the questions asked during the investigation, the most probable root cause of the complaint is that the icast covered stent did not extend beyond the diseased portion of the lesion.The stent length chosen may have been too short.Device not available for return.

Brand Name
I-CAST COVERED STENT SYSTEM
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9591060
Report Number3011175548-2020-00060
Device Sequence Number2696604
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateIN
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2022
Device Model Number85453
Device Catalogue Number85453
Device Lot Number448077
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;